Archived

This topic is now archived and is closed to further replies.

travellinggal1170

Spiro & Periods - How Long Before

10 posts in this topic

Those who have been on spiro for at least several months - how long did it take before your periods became regular again? (assuming you're not on the bcp)

I've had two periods since I started spiro (beginning of July). I went of the bcp in July and got a period shortly after and then another one about 23 days later. This one was lighter and shorter in duration. (sorry if TMI)

I'm due again next week but not having the usual symptoms associated with a period coming due. (it could be the spiro as well reducing the symptoms?)

I'm not worried about pregnancy as I'm single. (actually it will be a bit of a relief if I don't have one for a couple of months)

I am aware that being on spiro will cause irregular spotting/bleeding until the body adjusts.

Just curious what others' experiences are.

thanks!

Share this post


Link to post
Share on other sites

I was on it years ago .. when I was on it I was getting 2 periods a month. yeah crazy .. and mayor mood swings and other things. I was on it for a couple of months.

it was making my acne better , and I do mean a lot better that's why I kept taking it. but it came to the point when having 2 much side effects, where just 2 much , and 2 scary for me.. when I came off it I didn't get a period anymore , had to go visit my doctor since months had passed and was not getting one . this pill messed up my hormones . you can just tell when ur body is off....I do hope this pill works for u because it does help with acne ,but in some cases like mine my body was just not responding well..

Share this post


Link to post
Share on other sites

At first i didn't have problems with my period. The final months of my therapy (i think for about 3-4 months) i had this 2 periods problem. I was a little scared and made me think about the things that i couldn't see. At that time it becaume unavailable to my country for a couple of months so i had to stop it. At first i didn't notice acne but that could be the result of swimming pool combined with any remaining anti-androngen activity. Now i break out again if i eat dairy, nuts, high gl foods.. and my family doesn't make it easy for me to stop eating these things. I started it again but i will continue the swimming pool and healthy diet to my power and try to lower the dosage as much as possible.


What clears my acne:

Spironolactone 100 mg + limiting dairy

indoxyl (duac) gel + aha + baby brush for comedones.

3hnd.jpg


Share this post


Link to post
Share on other sites

There was an eight year study done on women using spironolactone.

They found that around 20% had side effects such as irregular periods, but that only a small percentage (I think it was 5 or 7 percent) decided to stop because of it. Most found the benefits outweighed the side effects.

It seems that for most people, the periods adjust after a couple of months. If it doesn't adjust, and you don't want to be on BCP you have two options:

- Cycle your spironolactone so you are only using it certain times of the month (some dermatologists recommend this).

or

- Use natural progesterone cream to regulate your periods

Most scientists assume the reason for irregularities is because spironolactone has a weak progesterone effect. Progesterone is basically what controls your period. But since you're taking the same amount of spironolactone every day while your body is trying to fluctuate hormones on your cycle, sometimes the two together don't quite sync up.

1 person likes this

photo-152109.gif?_r=1345837784?__rand=0.

GreenGables

 


Share this post


Link to post
Share on other sites

There was an eight year study done on women using spironolactone.

They found that around 20% had side effects such as irregular periods, but that only a small percentage (I think it was 5 or 7 percent) decided to stop because of it. Most found the benefits outweighed the side effects.

It seems that for most people, the periods adjust after a couple of months. If it doesn't adjust, and you don't want to be on BCP you have two options:

- Cycle your spironolactone so you are only using it certain times of the month (some dermatologists recommend this).

or

- Use natural progesterone cream to regulate your periods

Most scientists assume the reason for irregularities is because spironolactone has a weak progesterone effect. Progesterone is basically what controls your period. But since you're taking the same amount of spironolactone every day while your body is trying to fluctuate hormones on your cycle, sometimes the two together don't quite sync up.

Thanks as always Green Gable for your informative posts.

Altering the hormones is always a tricky thing and it's frustrating that we women have to go through this. Anyways, I don't regret starting spironolactone as it has done wonders for my skin. My acne has cleared up and now it's a matter of time for the pigmentation to heal. I'll wait and see how my cycles are for the next couple of months and by that time, I'll be seeing the dermatologist and get his input.

Hopefully things will have sorted out by then. (the benefits do outweigh the side effects at this point)

Share this post


Link to post
Share on other sites

my experience was okay. my need to urinate and drink water increased till I adjusted to the meds. Results were subtle; I could see spiro tamed my hormonal breakouts a bit. Basically I broke out with smaller red zits. sometimes I would still get a deeper painful zit.

I think it was after 3 months that I really adjusted to the meds and there seemed to be a pattern back in my period. I easily ignored the irregularity of my period though.

1 person likes this

Share this post


Link to post
Share on other sites

my experience was okay. my need to urinate and drink water increased till I adjusted to the meds. Results were subtle; I could see spiro tamed my hormonal breakouts a bit. Basically I broke out with smaller red zits. sometimes I would still get a deeper painful zit.

I think it was after 3 months that I really adjusted to the meds and there seemed to be a pattern back in my period. I easily ignored the irregularity of my period though.

Thanks for sharing your experience. May I ask what dose you were on (are on)?

Was it 100 mg/day? That's my current dose although I get reduce it and still have clear skin, I'll be glad. (will see what the derm says)

Share this post


Link to post
Share on other sites

i have been on spiro for about 9 months and my periods are still a bit irregular but it doesnt bother me at all because i hardly get pms anymore. the one time though i think i went over 45 days so i got nervous and took a few pregnancy tests to be safe but thank goodness they were negative. its getting better each month but i dont know if it will ever be the same every month. it really doesnt bother me though but at first it was rough getting 2 periods a month because that meant two rounds of bad breakouts every month. that sucked!!

Share this post


Link to post
Share on other sites

i have been on spiro for about 9 months and my periods are still a bit irregular but it doesnt bother me at all because i hardly get pms anymore. the one time though i think i went over 45 days so i got nervous and took a few pregnancy tests to be safe but thank goodness they were negative. its getting better each month but i dont know if it will ever be the same every month. it really doesnt bother me though but at first it was rough getting 2 periods a month because that meant two rounds of bad breakouts every month. that sucked!!

Thanks for your input. Wouldn't you know it, I have the signs that my period will be arriving very soon. (I'm actually relieved) I still have the PMS symptoms but not as bad as before spiro. Fingers crossed that I don't end up getting another period two weeks later. Bah! The things we women have to go through!

Share this post


Link to post
Share on other sites

I've been on spiro for 5 months (worked my way up to 150mg), but I never had too much of an issue with irregular periods. During either the first or second month, I did have particularly bad menstrual cramps but luckily that didn't last. I also take birth control pills, so I'm not sure if that has anything to do with it. Hopefully yours sorts itself out!

Share this post


Link to post
Share on other sites